Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 116, NWS Sioux Falls, SD

May 26, 20124 counties in Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 26, 2012, 2:46 AM CDT for 4 counties in Iowa. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2012, 2:46 AM CDT (07:46 UTC)
Expired
May 26, 2012, 3:45 AM CDT
In force
59 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Buena Vista County, IA, Cherokee County, IA, Ida County, IA, Woodbury County, IA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
876 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WUUS53 KFSD 260746
SVRFSD
IAC021-035-093-193-260845-
/O.NEW.KFSD.SV.W.0116.120526T0746Z-120526T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
246 AM CDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BUENA VISTA COUNTY IN NORTHWEST IOWA...
  SOUTHEASTERN CHEROKEE COUNTY IN NORTHWEST IOWA...
  NORTHERN IDA COUNTY IN WEST CENTRAL IOWA...
  EXTREME EAST CENTRAL WOODBURY COUNTY IN WEST CENTRAL IOWA...

* UNTIL 345 AM CDT

* AT 246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 5 MILES SOUTHEAST OF CUSHING...OR 8 MILES NORTHWEST OF IDA
  GROVE...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GALVA AROUND 300 AM CDT...
  LAKESIDE AND STORM LAKE AROUND 325 AM CDT...
  NEWELL AROUND 340 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4255 9492 4256 9537 4249 9538 4247 9531
      4237 9532 4228 9569 4257 9574 4275 9491
      4256 9491
TIME...MOT...LOC 0746Z 246DEG 32KT 4242 9557
WIND...HAIL 60MPH 1.25IN

$$

CHENARD
3 follow-up statements
864 
WWUS53 KFSD 260800
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 AM CDT SAT MAY 26 2012

IAC193-260810-
/O.CAN.KFSD.SV.W.0116.000000T0000Z-120526T0845Z/
WOODBURY IA-
300 AM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL WOODBURY
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4255 9492 4256 9537 4249 9538 4247 9531
      4237 9532 4230 9561 4254 9564 4275 9491
      4256 9491
TIME...MOT...LOC 0800Z 249DEG 26KT 4243 9548

$$

IAC021-035-093-260845-
/O.CON.KFSD.SV.W.0116.000000T0000Z-120526T0845Z/
IDA IA-BUENA VISTA IA-CHEROKEE IA-
300 AM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHEROKEE...SOUTHERN BUENA VISTA AND NORTHERN IDA COUNTIES UNTIL 345
AM CDT...

AT 300 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HOLSTEIN...OR 6 MILES NORTHWEST OF IDA GROVE...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GALVA AROUND 310 AM CDT...
  STORM LAKE AROUND 335 AM CDT...
  LAKESIDE AROUND 340 AM CDT...
  NEWELL AROUND 345 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4255 9492 4256 9537 4249 9538 4247 9531
      4237 9532 4230 9561 4254 9564 4275 9491
      4256 9491
TIME...MOT...LOC 0800Z 249DEG 26KT 4243 9548
WIND...HAIL 60MPH 1.25IN

$$

CHENARD
371 
WWUS53 KFSD 260827
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
327 AM CDT SAT MAY 26 2012

IAC035-093-260837-
/O.CAN.KFSD.SV.W.0116.000000T0000Z-120526T0845Z/
IDA IA-CHEROKEE IA-
327 AM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE AND
NORTHERN IDA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4255 9492 4256 9526 4265 9491 4256 9491
TIME...MOT...LOC 0827Z 249DEG 23KT 4249 9527

$$

IAC021-260845-
/O.CON.KFSD.SV.W.0116.000000T0000Z-120526T0845Z/
BUENA VISTA IA-
327 AM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BUENA VISTA COUNTY UNTIL 345 AM CDT...

AT 327 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
EAST OF GALVA...OR 12 MILES SOUTH OF STORM LAKE...MOVING EAST AT 25
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWELL AROUND 345 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4255 9492 4256 9526 4265 9491 4256 9491
TIME...MOT...LOC 0827Z 249DEG 23KT 4249 9527
WIND...HAIL 60MPH 1.00IN

$$

CHENARD
659 
WWUS53 KFSD 260839
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
339 AM CDT SAT MAY 26 2012

IAC021-260850-
/O.EXP.KFSD.SV.W.0116.000000T0000Z-120526T0845Z/
BUENA VISTA IA-
339 AM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUENA VISTA
COUNTY WILL EXPIRE AT 345 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4255 9492 4256 9526 4265 9491 4256 9491
TIME...MOT...LOC 0840Z 249DEG 23KT 4252 9516

$$

CHENARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:55 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 25, 10:55 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 PM CDT FRI MAY 25 2012

.DISCUSSION.../ISSUED AT 910 PM CDT/
PREVIOUS DISCUSSION ISSUED AT 615 PM IS STILL HOLDING. BULK OF
THUNDERSTORMS ACTIVITY WILL LIKELY HOLD OFF UNTIL 08Z OR LATER.
HRRR MODEL IS DOING VERY WELL TONIGHT WITH ACTIVITY IN KS WEAKENING
WITH MORE STORMS FIRING UP ALONG AND SOUTH OF I80. HRRR PROGS THIS
ACTIVITY TO TRACK EAST ALONG I80 AND THEN DEVELOPMENT SHIFTS FURTHER
NORTH TOWARDS THE MISSOURI RIVER AFTER 08Z. AGAIN...HRRR WAS THE
ONLY MODEL TO PEG THIS WELL AND WILL USE AS THE SOLUTION FOR
TONIGHTS ACTIVITY.

&&

.AVIATION.../FOR THE 06Z TAF ISSUANCE/
THUNDERSTORMS ACROSS NORTHEAST NEBRASKA WILL BUILD NORTHEAST INTO
EXTREME SOUTHEAST SOUTH DAKOTA AND NORTHEAST IOWA THROUGH AROUND 08Z
BEFORE EXITING FROM THE FORECAST AREA. BEHIND THIS LINE...A SECOND
LINE OF THUNDERSTORMS WILL DEVELOP NEAR THE MISSOURI RIVER AROUND
09Z AND TRACK NORTHEASTWARD THROUGH AROUND 15Z. THE MAIN THREAT FOR
SEVERE WEATHER WILL BE HAIL TO HALF DOLLAR SIZE AND LOCALIZED STRONG
WIND GUSTS MAINLY SOUTH OF I90 IN THE EARLY MORNING HOURS. IN
THUNDERSTORMS...CEILINGS AND VISIBILITY WILL DROP INTO MVFR AND IFR
CATEGORIES...WITH CEILINGS LIKELY TO BECOME PREDOMINATE AT AROUND
1000 TO 3000 FEET FROM 12Z AROUND 15Z WITH SHOWERS AND ISOLATED
THUNDERSTORMS LINGERING. CEILINGS WILL GRADUALLY LIFT TO VFR AFTER
15Z.

&&

.DISCUSSION.../ISSUED AT 313 PM CDT/
SCATTERED SHOWERS AND RATHER TAME THUNDERSTORMS HAVE INCREASED
FAIRLY WELL OVER THE AREA FROM THE SOUTH AND SOUTHWEST EARLY THIS
AFTERNOON. THIS TREND SHOULD CONTINUE INTO THIS EVENING AS GENERALLY
LIGHT ACTIVITY...APPARENTLY DRIVEN BY UPPER THERMAL
SUPPORT...SPREADS NORTH AND NORTHEAST. MODELS SEEM TO HAVE A HANDLE
ON THIS...BUT THE MAIN PROBLEM FOR TONIGHT SHOULD BE THE MORE POTENT
STORMS WE EXPECT TO DEVELOP AS SUPPORT GETS DEEPER TOWARD THE
SURFACE WITH APPROACH OF WARM FRONT. IN DEVELOPING STRONG THERMAL
AND INSTABILITY GRADIENT...STRONG TO EVENTUALLY ISOLATED SEVERE
STORMS SEEM LIKELY TO DEVELOP AS HIGHER BASED CONVECTION TRIES TO
DECREASE TO THE NORTH. SOME DEGREE OF LOW LEVEL JET SEEMS POISED TO
AID THIS PROCESS. MODELS DO NOT SEEM TO HAVE A GOOD HAND ON THIS
STILL ELEVATED BUT LOWER BASED CONVECTION AND TRY TO PASS
STORMS/PRECIPITATION OUT TOO QUICKLY. WILL BRING IN FAIRLY HIGH POPS
OVER ALL OF THE AREA TONIGHT AND DECREASE THEM BACK TO CHANCE FAR
SOUTH LATE. TO REVISIT SEVERE...THE INSTABILITY STILL SEEMS STRONG
ENOUGH FOR SEVERE STORMS...MAINLY HAIL...AS WE HAVE BEEN NOTING
SINCE LAST NIGHT. WITHOUT THE STRONG SURFACE MOISTURE TO THE SOUTH
FEEDING IN DURING THE NIGHT...RAINFALL AMOUNTS ARE NOT LIKELY TO BEN
HEAVY ON A GENERAL BASIS...AND HAVE MODIFIED GUIDANCE QPF GRIDS UP
ONLY A LITTLE FOR NOW...BUT IF THE STORMS DEVELOP AS THEY COULD...WE
MAY NEED TO MOISTEN UP THAT QPF SOME. TEMPERATURES TONIGHT OF COURSE
WILL NOT DROP MUCH AND MAY IN FACT LEVEL OFF OR EVEN WARM A TAD
LATER...ESPECIALLY FAR SOUTH WITH APPROACH OF MORE SUMMER LIKE AIR.
/BW

A VERY STRONG WARM FRONT WILL DEVELOP ON SATURDAY. LIKELY SOME
MORNING RAIN AND THUNDERSTORMS IN THE NORTHERN CWA DURING THE
MORNING...THEN ONLY SMALL CHANCES FOR REDEVELOPMENT IN THE AFTERNOON
AS WARM AIR ALOFT SURGES NORTHWARD. IN ALL LIKELIHOOD THE WARM FRONT
WILL SET UP FROM NEAR TYNDALL SOUTH DAKOTA TO AROUND SLAYTON
MINNESOTA BY LATE AFTERNOON. PRETTY UNLIKELY ANYTHING WILL DEVELOP
SOUTH OF THIS BOUNDARY AND EVEN JUST NORTH OF THE FRONT IT MAY BE
DIFFICULT WITH WARM AIR ALOFT. WILL KEEP SOME MID RANGE POPS IN LATE
AFTERNOON AND EVENING OVER MAINLY SOUTHWEST MINNESOTA AS FORCING
OVER THE BOUNDARY PRETTY STOUT. CAPE VALUES LIKELY IN THE RANGE OF
2500 TO 3500 J/KG AND WITH THE SURFACE TO 3KM BULK SHEAR RUNNING
ABOUT 40 TO 45 KNOTS AND THE SFC TO 1KM SHEAR LIKELY CLOSE TO 20
KNOTS COULD SEE SOME VERY STRONG...ROTATING UPDRAFTS...IF THE CAP
CAN BE BROKEN. VERY LARGE HAIL AND ISOLATED TORNADOES WILL BE A
THREAT...MORE THAN LIKELY JUST NORTH OF THE CWA...BUT TOO CLOSE TO
CALL AT THIS POINT. TEMPERATURES NORTH OF THE WARM FRONT LIKELY ONLY
GETTING INTO THE LOWER 70S...POSSIBLY A LITTLE COOLER IF THE RAIN
LINGERS LONGER NORTH OF THE BOUNDARY. TO THE SOUTH VERY HOT AND
HUMID CONDITIONS WITH LOWER TO MIDDLE 90S FROM ABOUT ELK POINT SOUTH
AND DEW POINTS IN THE UPPER 60S.

VERY WARM ON SATURDAY NIGHT WITH PRETTY MUCH ALL OF THE ACTIVITY TO
THE NORTH OF THE CWA BY 3Z. STRONG SOUTHERLY FLOW AND VERY WARM LOW
LEVEL TEMPERATURES WILL LEAD TOWARDS LOWS FROM THE LOWER 60S IN
CENTRAL SOUTH DAKOTA TO THE LOWER 70S IN NORTHWEST IOWA.

SUNDAY NOT AN EASY CALL AS UPPER LEVEL WAVE TO THE NORTH MOVES
THROUGH...AND IS EXPECTED TO DRAG A COOL FRONT INTO THE AREA BY
AFTERNOON. BEST SHEAR SEEMS TO FOCUS IN THE MID LEVELS SO TORNADO
THREAT LIKELY A LITTLE LESS BUT STILL DECENT INSTABILITY AND SHEAR
CAPABLE OF HALF DOLLAR SIZED HAIL AND WIND GUSTS TO 70 MPH WITH A
FAIRLY DEEP AND UNIDIRECTIONAL SOUTHWEST WIND. SOME SLIGHTLY HEAVIER
RAIN ALSO POSSIBLE LATE AFTERNOON AND EVENING WITH PWAT VALUES ABOUT
1.5 INCHES AND SOMEWHAT SLOWER STORM MOTION AS THE WAVE RISES ACROSS
THE BOUNDARY.

MONDAY LOOKS A LITTLE COOLER AND BREEZY AS THE SYSTEM PULLS OUT AND
A WEST TO NORTHWEST WINDS DEVELOPS. MAINLY LOOKING AT HIGHS IN THE
70S.

IN THE LATTER PERIODS(TUE/FRI)...LOOKING LIKE COOLER THAN NORMAL
CONDITIONS AS A TROUGH OF LOW PRESSURE CARVES OUT ACROSS THE
NORTHERN AND CENTRAL PLAINS. MODELS NOT OVERLY AGREEABLE ON STRENGTH
AND PLACEMENT BUT DO AGREE ON THE OVERALL COOLER SCENARIO. GOOD
CHANCE FOR RAIN AND THUNDERSTORMS LATE TUESDAY NIGHT INTO WEDNESDAY
EVENING SO WILL HAVE SOME HIGHER POPS IN FOR THIS TIE FRAME AND ALSO
COOLER TEMPERATURES. IN FACT THE MEN OUTPUT ALSO POINTING TOWARDS
COOLER READINGS. OTHERWISE...GRADUALLY IMPROVING THURSDAY AND FRIDAY
AS THE TROUGH GRADUALLY PUSHES EAST...BUT LIKELY STILL BELOW NORMAL.
/08

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
Hazardous weather outlook, May 25, 9:20 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT FRI MAY 25 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
920 PM CDT FRI MAY 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS DEVELOPING ACROSS NEBRASKA ARE EXPECTED TO SPREAD
NORTH INTO THE AREA AFTER MIDNIGHT. A FEW OF THESE STORMS COULD
BECOME SEVERE WITH QUARTER TO HALF DOLLAR SIZE HAIL...MAINLY
ALONG AND SOUTH OF INTERSTATE 90.

FLOODING...
RIVER RISES FROM HEAVY RAIN WEDNESDAY NIGHT ARE NOW EXPECTED TO
BE TO LESS THAN FLOOD STAGE...EXCEPT FOR THE LITTLE SIOUX RIVER
AT LINN GROVE...WHICH IS EXPECTED TO CREST SLIGHTLY ABOVE FLOOD
STAGE SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING...MAINLY
NORTH OF INTERSTATE 90...AND A FEW OF THESE COULD BE SEVERE. LATE
SATURDAY AFTERNOON AND EARLY SATURDAY EVENING A FEW THUNDERSTORMS
COULD DEVELOP...WITH THE BEST CHANCE ACROSS SOUTHWEST MINNESOTA.
THESE THUNDERSTORMS COULD BECOME SEVERE WITH HAIL TO THE SIZE OF
GOLF BALLS...WIND GUSTS TO 70 MPH AND TORNADOES ALL A THREAT.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE LIKELY LATE SUNDAY
AFTERNOON INTO THE OVERNIGHT HOURS. THE BEST CHANCE WILL BE EAST
OF THE JAMES RIVER. SOME OF THESE STORMS COULD AGAIN BE SEVERE
WITH HEAVY RAIN ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER MIDNIGHT OR 1 AM MAINLY
SOUTH OF INTERSTATE 90.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:06 AM CDTSevere Thunderstorm WarningFSDWoodbury39 min
May 26, 2:05 AM CDTSevere Thunderstorm WarningFSDIda, Woodbury40 min
May 26, 10:41 AM CDTRiver Flood WarningFSDClay20 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.